Hail, Ray
- When
- November 27, 5:57 PM CST
- Where
- Ray County, Lawson
- Measured
- 1 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 39.433, -94.200
1 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Nov 27, 4:48 AM CST, 13 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 448 AM CST SUN NOV 27 2005 .DISCUSSION... INTERESTING STORM SYSTEM CONTINUES TO EVOLVE OVER THE CENTRAL AND SOUTHERN ROCKIES EARLY THIS MORNING. INITIAL WAVE IS NOW MOVING EAST. VERY STRONG UPPER LEVEL JET IS BEGINNING TO ROUND THE BASE OF THE DEVELOPING LOW OVER SOUTHEASTERN COLORADO...CREATING BROAD SCALE LIFT OVER MUCH OF KANSAS AND NORTHERN OKLAHOMA. MODELS ARE IN EXCELLENT AGREEMENT WITH MOVING THIS AREA OF LIFT NORTHEAST OVER EASTERN KANSAS AND MISSOURI THROUGH THE DAY TODAY. LOW LEVEL MOISTURE WILL CONTINUE TO STREAM NORTH INTO THE REGION WITH LOW LEVELS SATURATING AND 800 MB CAP REMAINING IN PLACE. SOUNDINGS SUGGEST THE CAP IN PLACE THROUGH MUCH OF THE DAY. HOWEVER DESTABILIZATION WILL OCCUR AS THE MID LEVELS COOL BY EVENING. WHILE THE CAPE IS FORECAST TO BE GENERALLY UNDER 1000 J/KG...0-6KM SHEAR WILL BE OVER 50 KTS. SO SEVERE STORMS ARE LIKELY. EXPECT SCATTERED SUPERCELLS TO DEVELOP TO THE WEST AND SOUTHWEST OF THE FORECAST AREA INITIALLY...MOVING INTO WESTERN SECTIONS OF THE AREA BY LATE AFTERNOON AND EVENING. MODE WILL LIKELY TURN MORE LINEAR OVER MISSOURI DURING THE LATE AFTERNOON AND EVENING HOURS...AS SHEAR BECOMES MORE UNIDIRECTIONAL. ALONG WITH DAMAGING WINDS AND POSSIBLY HAIL...TORNADOES ARE POSSIBLE WITH THE SUPERCELLS CONSIDERING THE AMOUNT OF SHEAR. STRONG GRADIENT WINDS WILL ALSO BE A PROBLEM TODAY...WITH SPEEDS APPROACHING ADVISORY CRITERIA TODAY...MAINLY ACROSS CENTRAL INTO EASTERN MISSOURI. HAVE HELD OFF ON AN ADVISORY...THINKING CLOUDS WILL HELP HOLD GUSTS AT BAY. WINDS WILL CONTINUE TO BE A FACTOR TONIGHT AND MONDAY AS THE GRADIENT REMAINS QUITE TIGHT. THIS TIMEFRAME IS PROBABLY THE BEST CHANCE TO MEET ADVISORY CRITERIA...AFTER THE DRYLINE PASSES. NEXT BIG QUESTION IS SNOW ON THE BACKSIDE OF THE STORM SYSTEM. AM CONCERNED THERE WILL BE ENOUGH DYNAMIC COOLING UNDER THE MID LEVEL LOW TO GET A BURST OF SNOW ACROSS EXTREME NORTHEAST KANSAS AND NORTHWEST MISSOURI LATE TONIGHT AND MONDAY MORNING. FOR NOW HAVE LEFT RAIN OR SNOW WORDING FOR THAT AREA. SYSTEM IS FORECAST TO CONTINUE TO DRAW WARM AIR INTO IT...MAKING IT DIFFICULT FOR TEMP PROFILE TO SUPPORT SNOW UNTIL AFTER THE LOW IS NORTHEAST OF THE REGION. HAVE ALSO CONTINUED THE FORECAST OF MINOR SNOW ACCUMULATIONS IN NORTHWEST MISSOURI MONDAY MORNING. UNLESS THERE IS CONVECTIVE SNOW DIRECTLY UNDER THE LOW...BEST COLD AIR WILL NOT BE COINCIDENT WITH MOISTURE. COLD AIR ADVECTION WILL BE STRONG ON MONDAY. SO HAVE CONTINUED STEADY OR FALLING TEMPS ACROSS THE FORECAST AREA ON MONDAY. NRR && .PREV DISCUSSION... 430 PM SAT... A 170 KNOT 250 MB JET IS CARVING AN UPPER LEVEL TROUGH OVER THE CENTRAL ROCKIES THIS AFTERNOON SETTING THE STAGE FOR RAPID CYCLOGENESIS OVER THE CENTRAL UNITED STATES DURING THE NEXT 36 HOURS. THE NAM AND GFS HAVE COME INTO REASONABLE AGREEMENT WITH THE FORECAST TRACK AND TIMING OF WHAT PROMISES TO BE A RAPIDLY INTENSIFYING STORM. THE PLEASANT HILL FORECAST AREA WILL REMAIN IN THE WARM SECTOR TOMORROW...SO THE FORECAST CONCERN FOR THE NEXT 24 HOURS WILL BE THE POTENTIAL FOR SEVERE CONVECTION THROUGH THE EVENING HOURS SUNDAY. AS THE CYCLONE INTENSIFIES OVER WESTERN IOWA SUNDAY NIGHT...ATTENTION SHIFTS TO THE POTENTIAL FOR STRONG WIND GUSTS SUNDAY EVENING AND WRAP AROUND SNOW ON MONDAY. THE ADVECTION OF LOW LEVEL MOISTURE NORTHWARD THROUGH THE CENTRAL PLAINS HAS BEEN SURPRISINGLY RAPID TODAY. EARLY THIS MORNING... SURFACE DEWPOINTS IN THE 50S WERE SOUTH OF DALLAS TEXAS. BY MID AFTERNOON...LOW 50S SURGED INTO THE SOUTHERN KANSAS CITY METRO. DESPITE THE RAPID MOISTURE RETURN...SKIES HAVE REMAINED CLEAR THIS AFTERNOON OVER THE REGION COURTESY OF A WELL MIXED BOUNDARY LAYER. AS THE DEPTH OF LOW LEVEL MOISTURE INCREASES TONIGHT...I ANTICIPATE THE FORMATION OF STRATUS. THE LOW CLOUDS OVER EASTERN OKLAHOMA SHOULD EXPAND AND SURGE NORTHWARD OVERNIGHT. STRATUS WILL LIKELY REMAIN ENTRENCHED OVER NORTHERN MISSOURI FOR A GOOD PORTION OF THE DAY TOMORROW. MODEL SOUNDINGS FROM THE NAM AND GFS SUGGEST THAT THE LOW LEVEL INVERSION WILL BREAK TOMORROW AFTERNOON IN RESPONSE TO RAPID MID LEVEL COOLING WITH THE APPROACHING UPPER LOW. STRONG DYNAMICAL FORCING WILL LIKELY IGNITE A SQUALL LINE IN EASTERN KANSAS IN THE AFTERNOON...AND THE SLIGHT RISK ISSUED BY THE SPC FOR NORTHERN MISSOURI SEEMS WARRANTED GIVEN THE STRONG SPEED SHEAR FORECAST BY THE MODELS. IT WILL BE INTERESTING TO SEE WHETHER LOW LEVEL LAPSE RATES WILL BE SUFFICIENT TO ALLOW WIND GUSTS TO SURFACE AS THE SQUALL LINE RACES THROUGH NORTHERN MISSOURI. IN THE WAKE OF TOMORROWS SQUALL LINE...WIND GUSTS APPROACHING ADVISORY CRITERIA WILL BE A CONCERN. I WOULD NOT BE SURPRISED TO SEE THE NAM AND GFS LOW LEVEL WIND PROGS INCREASE DURING THE NEXT COUPLE OF RUNS GIVEN THE AMOUNT OF WIND ENERGY OFF THE CALIFORNIA COAST THIS AFTERNOON. THE NIGHT SHIFT WILL NEED TO EVALUATE THE POTENTIAL FOR WIND GUSTS EXCEEDING 45 MPH OVER EASTERN KANSAS AND WESTERN MISSOURI. STEEP LOW LEVEL LAPSE RATES AND LARGE SCALE SUBSIDENCE CAN PRODUCE SOME VERY GUSTY CONDITIONS. THE HEAVIEST SNOW WILL IMPACT NORTHEAST NEBRASKA THROUGH MINNESOTA...BUT SOME WRAP AROUND SNOWS ON MONDAY HAVE A GOOD CHANCE TO BRING MINOR ACCUMULATIONS TO THE EXTREME NORTHWEST CORNER OF MISSOURI. THE GFS PRECIPITATION PROG FROM THE 12Z RUN PRODUCES A COUPLE OF INCHES AROUND MARYVILLE...THE NAM FORECASTS ALMOST NO ACCUMULATIONS. FOR NOW...AROUND AN INCH SEEMS TO BE A GOOD COMPROMISE. BY TOMORROW...WE SHOULD HAVE A BETTER HANDLE ON THE AXIS OF THE DEFORMATION ZONE AND THE POSITION OF THE ACCUMULATING WRAP AROUND SNOW. KOCH TUESDAY THROUGH SATURDAY... INCONSISTENCIES IN THE MODELS LEADING TO LOW FORECAST CONFIDENCE FOR THE EXTENDED. THE MORE PROGRESSIVE GFS WAS THE OUTLIER YESTERDAY...BUT THE NAM IS TRENDING TOWARD ITS FASTER PACE TODAY. IN GENERAL...THE EXTENDED FORECAST PERIOD BEGINS WITH AN AMPLIFIED RIDGE ALONG THE EASTERN SEABOARD...A TROUGH EXTENDING FROM A CLOSED GREAT LAKES LOW...WEAK RIDING IN THE INTERMOUNTAIN REGION OF THE WEST AND A LOW COMING ASHORE IN NORTHWESTERN WASHINGTON. THE FLOW OVER THE FORECAST AREA BECOMES MORE ZONAL...WITH SHORTWAVES PROGGED TO COME THROUGH WEDNESDAY AND THURSDAY. THE SYSTEM THURSDAY HAS MUCH BETTER JET DYNAMICS ASSOCIATED WITH IT...A 140 KNOT JET IMPINGING ON THE AREA. DID LOWER POPS IN NORTHERN MISSOURI ON THURSDAY NIGHT...THE MOST VIGOROUS PORTION OF THE SYSTEM IS QUITE FAR TO THE NORTH AND EAST OF THE AREA BY THEN. AN ALEUTIAN LOW DROPS DOWN ON FRIDAY...PRODUCING SOME WEAK RIDGING OVER THE WESTERN TWO-THIRDS OF THE NATION. ASIDE FROM REMOVING THE SLIGHT CHANCE POPS FOR THURSDAY NIGHT...JUST A FEW ADJUSTMENTS TO TEMPERATURES BUT NO SIGNIFICANT CHANGES. MURPHY && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1252 PM CST SUN NOV 27 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281900- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1252 PM CST SUN NOV 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE LIKELY OVER EASTERN KANSAS AND NORTHERN MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING. A LINE OF SEVERE STORMS WILL ORGANIZE OVER SOUTHEAST KANSAS THIS AFTERNOON AND QUICKLY MOVE NORTHEAST THROUGH NORTHERN AND CENTRAL MISSOURI THIS EVENING. THERE WILL BE A THREAT FOR HAIL...DAMAGING WIND GUSTS...AND TORNADOES SOUTH OF INTERSTATE 70...INCLUDING THE CITIES OF KANSAS CITY... HARRISONVILLE...WARRENSBURG....AND SEDALIA. NORTH OF INTERSTATE 70... STORMS WILL BE CAPABLE OF WIND GUSTS IN EXCESS OF 60 MPH...AND HAIL TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MINOR SNOW ACCUMULATIONS ARE POSSIBLE IN THE MARYVILLE...ROCKPORT... BETHANY...AND GRANT CITY AREAS ON MONDAY AS COLD AIR IS INGESTED INTO THIS EARLY WINTER STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND THIS EVENING. SPOTTERS WILL LIKELY BE NEEDED IN THE PAOLA AND BUTLER AREAS AS EARLY AS 4 PM. THE KANSAS CITY...HARRISONVILLE...AND WARRENSBURG AREAS MAY REQUIRE SPOTTER ACTIVATION AS EARLY AS 5 PM. SEDALIA AND CLINTON MAY NEED SPOTTERS OUT BY 6 PM. KOCH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
519 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM TSTM WND GST OLATHE 38.89N 94.81W
11/27/2005 75 MPH JOHNSON KS EMERGENCY MNGR
MEASURED AT OLATHE NORTH HIGH SCHOOL.
&&
CUTTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
523 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL PARKVILLE 39.20N 94.67W
11/27/2005 1.00 INCH PLATTE MO EMERGENCY MNGR
NICKEL TO QUARTER SIZE HAIL REPORTED AT PARK UNIVERSITY
&&
MJMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
531 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL 1 S LEAWOOD 38.89N 94.63W
11/27/2005 0.88 INCH JOHNSON KS PUBLIC
I-435 AND STATE LINE
&&
CUTTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
535 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 5 WNW EASTON 39.76N 94.72W
11/27/2005 1.00 INCH BUCHANAN MO TRAINED SPOTTER
&&
MJMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
536 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 1 S CLAYCOMO 39.19N 94.48W
11/27/2005 1.00 INCH CLAY MO PUBLIC
REPORT FROM WORLDS OF FUN
&&
CUTTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
540 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL 1 NW INDEPENDENCE 39.10N 94.37W
11/27/2005 0.75 INCH JACKSON MO AMATEUR RADIO
REPORTED AT HWY 24 AND STERLING AVE.
&&
CUTTERThe Pleasant Hill radar (KEAX), 70 km away, was scanning. The volume nearest the first event began at 23:57 UTC.
1 hail, 1 tornado. Local standard time, as filed.
Tornado crossed into Ray county from Clay county in Lawson at 1759. The tornado moved north-northeast and dissipated 2 miles north of Lawson. Damage was noted to homes along 184th street to the east of US-69. Barn and tree damage was also noted along Raum Road just north of town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyThe tornado archive for Missouri, 2005Warnings in Missouri, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484539, 5484538.